Antidepressants and sexual dysfunction

https://www.carenity.us/static/themes-v3/default/images/us/header/depression.jpg

Patients Depression

8 replies

52 views

Topic of the discussion


Posted on

Hello all. My name is Kris. I’m new here. I have depression, anxiety ocd, ptsd and I think possibly bi polar disorder or bpd. I really want to go back to therapy but unfortunately I don’t have ins and just can’t afford it rn. I do see a doctor occasionally who has me talk to a free care mental health place which basically just check in and make sure I haven’t hurt myself and give me meds. I was off them for quite a while. So. Here is my question. Do any of y’all struggle with sexual dysfunction on your depression meds? And how do you deal?  My sexuality is a huge part of who I am. I love that part of me. But when I go on meds I go numb. I can’t have an orgasm nor do I even want to. My drive is null and void. Yes my mood improves somewhat and I can control myself a little better. And no I don’t want to go back to feeling suicidal and hurting myself , but I find it unfair that I have to give up the one part of myself that I really love in order to do so. And I know some will suggest to try meds that have fewer sexual side effects. I have tried them. They don’t work for me. In fact one of them made me so much worse. I’m just struggling. As always....I want to stop taking them again. It’s ongoing battle....any advice is much appreciated! 

Beginning of the discussion - 12/10/20

Antidepressants and sexual dysfunction
1


Posted on

@Krissb123 Hi Kris, thank you for opening up this discussion and sharing what you've been going through. I know it can be hard or awkward to bring up, but please don't hesitate to ask your doctor about it! Let me tag some other members who have have also experienced this.

Hi everyone, how are you doing? Have you ever experienced sexual dysfunction or low libido with your depression medicine? How did you manage the situation? Did you bring it up to your doctor? 
@cappygav@DonnaDurham@RosieJoy@Tbirdy@Leesha54@SteelMagnoliaDi@NoRest@Amybo22@Olivia122@Ardmomof3@Archerygrl@ears54321@alyssa370@Jayyy1121@AmandaBeth1188@Dusty62@GwynMurphy‍ 

Feel free to share here!

Take care,
Courtney

Antidepressants and sexual dysfunction
2


Posted on

I've been going threw it for years my medication causes me to not want to be sexual at all for years now and it sometimes causes me to be more depressed but I found out you can actually get help with it without being on more medication but i did have to go see a specialist 

Antidepressants and sexual dysfunction
2


Posted on

Also what helped me was kegel exercises it helped me get my sex drive back up 

Antidepressants and sexual dysfunction

Posted on

Thank you! Yeah I’d love to talk to a doc about it but I don’t have ins. So it’s very rare that I do go. I so badly want to start therapy again to talk about this with them. I’m on the verge of stopping my meds again but I got sooo bad last time I was off them. I’m so torn :(

Antidepressants and sexual dysfunction
1


Posted on

I myself have not but thank you so much for asking

Antidepressants and sexual dysfunction

Posted on

Well this is not encouraging news for me, lol.  As I have not taken any medication for depression yet I don't know what its effects will be on me.  I can say that I do have problems with desire to be intimate without it.  Its not that I don't think about it or want to, but it just seems like too much effort with too little pay out for me.  To be blunt without being crude I am most often left feeling very unsatisfied and frustrated afterwards. I had been hoping that deprrssion medication might help with that, not so sure now.

Antidepressants and sexual dysfunction

Posted on

@NoRest‍ definitely mention that to your counselor. They have meds with lower sexual side effects. There’s one that actually helps some people with their drive. That one didn’t work for me but everyone is different. That’s another tip I have for you if your just starting meds. Give it time.  You won’t feel the benefits right away. It takes time to get into your system and start working properly.  And just as with the counselor, the first one may or may not be the right one for you.  They will explain all this to you. But just know if it doesn’t, don’t give up or feel hopeless. And never never just stop taking them abruptly. You have to wean off before you can start a new one. Again. They will tell you all this. But once you find the right one, and start feeling better, it’s such an amazing feeling. Just have to be patient. I’m no doctor of course, just a friend that’s been through it quite a few times. Hope this helps a little :) 

Antidepressants and sexual dysfunction

Posted on

Thanks Kriss, this whole thing is going to be a long process, nice to know there can be something worth gaining at the end.

Most commented discussions